Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Having fever, chills, diarrhea, stomach pain and nausea. Tested negative for flu and spinal tap is clear. Frequently urinating. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3575 Questions
I was in the hospital approx. 4 weeks ago with fever, chills, diarrhea, stomach pains, nausea. I tested negative for flu, my spinal tap was clear, I had a high WBC count and took IV Rocephin and Cipro. They diagnosed me with Colitis....which I am not sure that is what the problem really is/was. However, I am home now. My PCP took me off which I had been on for years due to my severe dehydration in the hospital. She has not started me back on it. I also started Lisinopril approx. 3 months ago. I remain on Lisinopril. Since home, I have urinary frequency but don't pass that much urine. I am waking up 2-3 times per night feeling the urgency to urinate which is disrupting my sleep. Can not taking HCTZ cause these symptoms? My urine was negative for a UTI when I was in her office one week ago. My white blood cell count was still up approx. 17%. Thank you for any help you may offer.
Posted Mon, 21 Oct 2013 in General Health
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer:
Please refer to the instructions below

Detailed Answer:

You are saying that you started Lisinopril approx. 3 months ago, and fever, chills and others started 4 weeks ago? If I am correct, such problems started after 1 month you were on Lisinopril, right? And, then, you got hospitalized for colitis.

To my opinion:

- Lisinopril intake (newly started) is associated with such symptoms although reported in few cases as less commonly happening. Therefore, I would suggest to assure with your cardiologist that the symptoms you are having are not related to Lisinopril use. You can shift to other alternatives to see the difference.

- All your symptoms are related to gastro-intestinal disorders, including colitis and parasitic infections. Did they tested your stool in the hospital for ova/parasites? If not, ask your doctor for such evaluation.

- Although no UTI was identified, however, other problems such as benign prostatic hyperplasia could be a reason to your frequent urination. - an ultrasound of the abdomen and digital examination could give a better idea plus PSA level.

However, in this case, Kegel exercises can help you train your pelvic floor. Please do not forget to drink plenty of water to keep hydrated (this could be another reason for sending you many times to the bathroom, increased water intake).

Do not worry about your white blood cells; as long as you were taking antibiotics, the infection is well-treated, needs time to get them back to normal range again.

Hope it answered to your inquiries!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor